Hail, Collin
- When
- June 19, 3:31 PM CST
- Where
- Collin County, Anna
- Measured
- 1.25 in hail
- Reported by
- Social Media
- Coordinates
- 33.350, -96.570
Half dollar size hail in Anna reported on Social Media.
A hot and unstable airmass assisted in the formation of strong to severe thunderstorms as a cold front worked its way south of the Red River on the afternoon and evening of Wednesday June 19. The primary severe occurrence was large hail, followed by damaging winds and flash flooding as storms moved southeast into the overnight hours.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FWD wrote it up.
A hot and unstable airmass assisted in the formation of strong to severe thunderstorms as a cold front worked its way south of the Red River on the afternoon and evening of Wednesday June 19. The primary severe occurrence was large hail, followed by damaging winds and flash flooding as storms moved southeast into the overnight hours. A significant downburst caused significant damage in the town of Greenville in Hunt County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 19, 2:24 PM CST, 1 hour 7 minutes earlier.
Area Forecast Discussion National Weather Service Fort Worth TX 324 PM CDT Wed Jun 19 2019 .SHORT TERM... /Through Tonight/ Key Messages: -Thunderstorms are expected to begin developing, initially northeast of the Dallas/Fort Worth Metropolitan Area, after 4:00 PM this afternoon. -Thunderstorms will continue to develop back to the southwest, with the highest storm chances expected in the Metroplex after 7:00 PM. -Some severe thunderstorms are likely, with large hail (perhaps greater than two inches in diameter) and damaging wind gusts in excess of 60 MPH being the main hazards. -A tornado threat will exist as well, with the greatest tornado threat expected to exist from 5-8 PM, generally near and northeast of Dallas. -While significant flash flooding is unlikely, some localized flooding may be possible in urban areas. The main story for the short-term forecast will be the convective chances (and severe weather chances) through the period. At present time, a 1007 mb surface low is located over West Texas, with a cold front running back to the northeast across Oklahoma and into the Missouri River Valley. A dryline extends from the surface low back to the southwest towards Big Bend National Park. The warm sector is characterized by a very warm, moist, and unstable air mass. As of this writing, DFW is 91/75 and Waco is a sweltering 95/75. While these temperatures and dewpoints are not entirely atypical for mid June in North and Central Texas, what is unusual is that per the special 19Z RAOB out of Fort Worth, very steep mid-level lapse rates are present (8.5 C/km). The result of this combination is a highly unstable air mass with MLCAPE values approaching 4000 J/kg. Upper-level flow is impressive too, with effective bulk shear values approaching 60 KT on the 19Z RAOB. High-resolution model guidance is in good agreement that convection should initiate over our northeastern counties to begin, probably some time between 4 p.m. and 6 p.m. Storms should begin to the northeast of DFW, and then back-build to the southwest through the evening. The most likely time for thunderstorms in the core of the Metroplex (i.e. Collin, Dallas, Denton, and Tarrant) will be probably be after 7 p.m. Thunderstorms should progress southeast through the evening, and should taper off after 3 a.m. Given the aforementioned high levels of instability and strong wind shear, any thunderstorms that develop will likely become severe. Steep mid-level lapse rates and large instability will result in a risk for large hail (with significant hail, i.e. larger than two inches in diameter, not out of the question). With time, shear vectors oriented nearly parallel to the approaching cold front should allow convection to grow upscale into a mesoscale convective system (MCS). While the large hail threat will likely continue, a damaging wind threat will exist as well. Severe wind gusts in excess of 60 MPH will be likely in the stronger convective cores. Finally, with regards to the tornado potential, instability is actually a bit limited in the lowest 3 km of the atmosphere, and low-level flow is not particularly strong, both of which may limit the tornado potential. With that being said, total instability is very strong, and deep layer shear is certainly high enough to support some rotating thunderstorms, particularly during the initial phases while thunderstorms remain somewhat discrete. With regards to heavy rain potential, precipitable water values on the 19Z sounding were around 1.65 inches, which is not particularly impressive, but sufficient enough to result in heavy rainfall in the more intense convective cores. Storms should also move at a fairly decent speed (30+ MPH) limiting the potential for widespread flash flooding. Having said that, if we were to get any training of thunderstorms, particularly over urban areas, a localized flooding threat could develop. Finally, into Central Texas, thunderstorm activity may be more limited, but some isolated to widely scattered storms may still be possible late this evening. Because of concerns regarding coverage, the severe weather threat will be lower here, but any storms that do develop will have to the potential to become severe. 37 && .LONG TERM... /Thursday and beyond/ Summary: Hot and humid conditions will continue to be of concern through the end of the week. Low thunderstorm chances will also continue through early next week, but not everyone will see rain each day. The best chances will be Sunday into Monday. Most of the region will be rain-free on Thursday, but the far western counties will have a low potential for thunderstorms. Both the GFS and ECMWF are hinting at the dryline across the Big Country bulging far enough eastward to where thunderstorms may develop and affect the far western counties Thursday afternoon. Model soundings reveal a mostly capped environment, but given the hot afternoon temperatures, a downburst wind threat will exist if thunderstorms do initiate along the dryline. With 850 mb temperatures in excess of 25C across the region, afternoon temperatures will range from the mid 90s along the Red River to near or just above the century mark across the west. The hot temperatures, in combination with dewpoint values in the low to mid 70s, will have heat index values ranging from 104 to 110, with the highest values being across Central Texas. A limiting factor on whether the higher values will be reached or exceeded is the evolution of convection from Wednesday evening... so the Heat Advisory will remain confined across the southeastern counties. Weak disturbances will track across the region as an upper level trough deepens across the western US, and in combination with ample moisture, there may be scattered thunderstorms on Friday and Saturday. Friday will feature another hot and humid day with high temperatures similar to Thursday, and may necessitate a Heat Advisory. The best chances for showers and thunderstorms will be Sunday into Monday as a shortwave tracks east across the Central Plains. Guidance has hinted at a weak front being an area of focus for convection across Oklahoma, which may slide south towards North Texas Sunday night. Mid week rain chances may start to wind down as upper level ridging sets up across the west. Otherwise, highs will be in the low to mid 90s this weekend and early next week. Garcia && .AVIATION... /Issued 100 PM CDT Wed Jun 19 2019/ /18Z TAFs/ Primary concern continues to be convective potential this evening into tonight. Some MVFR potential remains for tomorrow morning as well. Through 19Z or so, occasional MVFR CIGs could persist, primarily around KDAL, where low-level mixing is not quite as strong. Regardless, all sites should be VFR by approximately 19Z. Through this evening, south/southwest winds around 15 kt should develop/continue, and occasional gusts to 20-25 kt will be possible. Convection likely develops across parts of North Texas by 21-23Z. The most likely area for initial development appears to be across northeast Texas, perhaps initially impacting the Bonham cornerpost. Convection should gradually develop closer to Metroplex terminals by 23Z, likely resulting in significant impacts. The strongest storm cores will be capable of gusts upwards of 50 kt (most likely from a westerly direction), but confidence in this occurring at any one terminal is far too low to include in TAFs. Otherwise, hail, very heavy rain rates, and frequent lightning are expected with this convection. Cells should shift east of terminals around 03-04Z, but some uncertainty exists in the cessation time. TAF amendments will likely be needed. Confidence remains too low for TEMPO TS at KACT, but that could be introduced in later amendments. Brief MVFR possible at all sites around 13-15Z tomorrow, before moisture mixes out. Winds increase from the south thereafter. Picca && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 74 97 77 96 77 / 60 10 10 0 20 Waco 75 99 77 98 77 / 40 5 5 0 10 Paris 71 92 75 92 76 / 80 10 10 5 10 Denton 71 97 77 95 77 / 60 10 10 5 20 McKinney 71 96 77 95 77 / 80 10 10 0 10 Dallas 75 97 77 96 78 / 60 10 10 0 20 Terrell 74 97 77 96 77 / 60 5 10 0 10 Corsicana 75 95 76 93 76 / 60 5 5 0 10 Temple 74 99 77 98 77 / 40 10 10 5 10 Mineral Wells 70 99 75 96 75 / 50 10 10 5 20 && .FWD WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM CDT Thursday for TXZ135-146>148-157>162- 174-175. && 22/37
Hazardous Weather Outlook National Weather Service Fort Worth TX 326 PM CDT Wed Jun 19 2019 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-201200- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 326 PM CDT Wed Jun 19 2019 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. Strong to severe thunderstorms are likely to develop late this afternoon, near and to the northeast of the Dallas/Fort Worth Metropolitan Area. The primary hazards will be very large hail and damaging to possibly destructive winds. There will also be a risk for tornadoes, namely for thunderstorms near any residual boundaries. Heavy rainfall may result in localized flooding, particularly in urban areas. Late tonight, the risk for strong to severe storms will shift into Central and East Texas. The main hazards will be large hail and damaging winds. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hot conditions are expected again on Thursday...especially across Central Texas. Heat index values may climb to near or just above 105 degrees. After a break in storm chances on Friday, more scattered thunderstorms are possible over the upcoming weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be requested over most of North and parts of Central Texas.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
226 PM CDT WED JUN 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TORNADO 1 E FARMERS BRANCH 32.92N 96.87W
06/16/2019 DALLAS TX NWS STORM SURVEY
A BRIEF TORNADO IS BELIEVED TO HAVE MOVED
NORTHWEST ACROSS PART OF FARMERS BRANCH NEAR
THE JOHNSON`S OUTPOST YMCA ON VALLEY VIEW
LANE. PART OF THE ROOF WAS TORN OFF OF THE
BUILDING AND THE ROOF WAS BLOWN TO THE
NORTHWEST. OTHER TREE DAMAGE WAS NOTED
STRETCHING TO THE NORTHWEST INTO THE NEARBY
NEIGHBORHOOD.
&&The Dallas/Ft Worth radar (KFWS), 110 km away, was scanning. The volume nearest the first event began at 21:29 UTC.
35 hail, 13 thunderstorm wind, 5 flash flood. Local standard time, as filed.
Half dollar size hail in Anna reported on Social Media.
A trained spotter reported dime size hail just south of the city of Anna, TX.
Trained Spotter reported quarter size hail near Westminster.
Amateur radio reported dime-size hail near the intersection of State Highway 160 and FM 121 in the far southeastern part of Grayson County.
Emergency Manager reported quarter size hail in Whitewright.
Social Media reported tennis ball size hail between the cities of Farmersville and Blue Ridge.
Trained spotter reported quarter size hail near Randolph.
Multiple sources reported 1.75-2 sized hail in Celeste.
Social Media and Broadcast media website (NBC-5 share your weather reports) reported 2 inch hail in Celeste. Time estimated by radar.
A trained spotter reported dime size hail in the city of Paris, TX.
A National Weather Service survey team concluded that a significant damaging thunderstorm wind event occurred in and near the city of Greenville during the late afternoon hours on Wednesday June 19th. Much of the city was impacted with |widespread tree and structural damage. Maximum wind speeds were estimated near 85 mph.
Location...Greenville to Lone Oak in Hunt County. Widespread tree and structural damage occurred in the city of Greenville. The most significant damage occurred in and just to the northeast of the downtown area where wind speeds were estimated between 70 and 85 mph. Many trees and branches were toppled onto homes, vehicles, storage buildings and fencing, |resulting in considerable residential property damage. Significant structural damage occurred to a few businesses near downtown, including a warehouse building which was pushed over and toppled. A church on Highway 69 southwest of downtown also sustained damage when a roof overhang was peeled back and thrown 30 yards. |No injuries are known to have occurred at this time.
The debris within the large damage field fell overwhelmingly in a southwesterly through southeasterly direction. The strong wind field was likely caused by a rear flank downdraft on the south side of a severe supercell thunderstorm that tracked east-|southeastward across Hunt County. Eyewitnesses were interviewed and reported a wall cloud and rotation in the sky, but no one conclusively saw a condensation funnel cloud or a connection of the rotation from the sky to the ground.
The damage began northwest of Greenville along Highway 69 where scattered tree damage occurred indicative of 60 mph winds. Damage increased near Graham Park where wind speeds were estimated at 70 mph. Damage suggested the winds continued to increase to near 80 to 85 mph as it approached downtown from the north. Thereafter |wind speeds decreased below 70 mph as it moved toward I-30 on the south side of town, where scattered tree and sign damage was seen. Scattered tree damage continued south-southeastward toward the community of Lone Oak in southeast Hunt county and Miller Grove in Hopkins county, where winds were estimated at 60 mph. |Scattered tree damage east of Greenville was particularly indicative of divergence, as some tree limbs fell to the east, again suggesting that a downburst was responsible for the winds.
A trained spotter reported half dollar size hail in the city of Campbell, TX.
Amateur radio reported golf ball size hail immediately southwest of the city of Commerce, TX.
Amateur radio reported ping pong ball size hail on Interstate 30 just east of the city of Campbell, TX.
A social media report indicated a tree being uprooted in the town of Miller Grove, TX, but emergency management reported many trees and tree limbs being knocked down in the western portions of the county.
A trained spotter reported power poles broken and large tree limbs blown down approximately 10 miles southeast of the city of Greenville, TX.
A trained spotter reported trees uprooted along Highway 69 just southeast of the city of Greenville, TX.
A public report indicated quarter-size hail in the city of Deport, TX.
A homeowner near Cooper Lake reported huge trees broke off and uprooted on their property. The tops of trees were carried quite a ways, and shingles were blown off the roof.
Sulphur Springs Police Department reported quarter size hail near the intersection of FM 1537 and FM 69.
A public report indicated half-dollar size hail approximately 8 miles east-northeast of the city of Sulphur Springs, TX.
Amateur radio reported baseball size hail approximately 6 miles east of the city of Sulphur Springs, TX.
Amateur radio reported tennis ball size hail on Interstate 30 exit 135.
Amateur radio reported quarter size hail approximately 3 miles west of the city of Paris, TX.
Amateur radio reported quarter size hail in the city of Paris, TX.
Emergency management reported a home on Pine Valley Drive being flooded in the city of Reno, TX.
Emergency management reported a home on Mockingbird Dr in the city of Paris, TX being flooded.
Fire and rescue reported nickel size hail near the intersection of West White Avenue and North Hardin Blvd in the city of McKinney, TX.
A public report indicated quarter-size hail approximately 2 miles south of the city of Sun Valley, TX.
Emergency management reported quarter size hail approximately 1 mile north of the city of Blossom, TX.
A social media report indicated half-dollar size hail in the city of McKinney, TX.
A social media report indicated quarter size hail near the intersection of U.S. Highway 75 and U.S. Highway 380 in the city of McKinney, TX.
A public report indicated quarter size hail approximately 3 miles west of the city of Sun Valley, TX.
Amateur radio reported nickel size hail in the city of Farmersville, TX.
Amateur radio reported quarter-size hail in the city of Farmersville, TX.
The Waco Regional Airport Automated Surface Observation System (ASOS) reported a wind gust of 59 MPH.
A public report indicated trees down in the city of Woodway, TX.
A public report indicated an estimated wind gust of 65 MPH and roof damage to a restaurant on Lake Belton.
Emergency management reported trees down and a metal roof blown from a home near the city of Dawson, TX. Additional tree damage extended east and northeast across the county.
Emergency management reported trees down and a metal roof blown from a home near Powell.
The Sulphur Springs Airport Automated Weather Observation System (AWOS) reported a wind gust of 61 MPH.
Amateur radio reported a measured wind gust of 58 MPH by a home weather station near the city of Rosebud, TX.
Broadcast media reported wind damage to a restaurant in the city of Belton, TX.
Local police reported that several roads were closed and swift water rescues were being performed in the city of Sulphur Springs, TX.
Emergency management reported quarter size hail approximately 2 miles southeast of the city of Paris, TX on U.S. Highway 271.
Emergency management reported flooding along Wesley Street between Poplar and Terrell Roads. Flooding was also reported near the intersection of Highway 34 and Interstate 30.
Emergency management reported approximately 3 feet of water along Joe Ramsey Blvd in the eastern part of the city of Greenville, TX.
A public report indicated quarter size hail approximately 11 miles northwest of the city of Iredell, TX.
A social media report indicated dime to quarter size hail in the city of Waco, TX.
A public report indicated dime size hail approximately 4 miles northwest of the city of Waco, TX.
Broadcast media reported quarter size hail in the city of Marlin, TX.
A trained spotter reported quarter size hail on Highway 14 south of the city of Kosse, TX.
A public report indicated quarter size hail approximately 4 miles east-southeast of the city of Eureka, TX.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2019Every state in 2019This day in weather historyWarnings in Texas, June 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 836421, 836567, 836425, 836568, 836429, 836433, 836436, 836438, 836469, 836569, 841052, 836570, 836571, 836572, 836695, 836696, 839375, 836573, 841939, 836574, 836575, 836576, 836577, 836578, 836579, 836544, 836545, 836580, 836581, 836582, 836583, 836584, 836585, 836586, 836587, 836699, 836697, 836707, 836698, 841931, and more.